Jump to content

Stomach Cramps After Surgery


Recommended Posts

I had plication on March 3rd around 11AM and as of 8PM Saturday I am still having very severe stomach cramps. Is this normal? Did anyone else have these this long? I am able to get water and a little popsicle down, with some nausea. But the cramps have not let up except when on drugs from OCC.

SD

Link to comment
Share on other sites

Hi Sorry to hear you are having a rough go of it. I had my plication done at OCC on Jan 27/11. I had some horrible gas cramps...here's what I used to settle them down...1. those meds they gave you(green capsules I think they are, 4 weeks 1cap twice daily; Gas-X strips and when that didn't do the job........I walked and walked...then I started chewing Papaya Enzyme, found at Walmart in vit/supplement area. The later works so great, I still use it when I get gas. In the early stages most common cause of gas are......from the gas they inflate your tummy so see better during surgery. All that gas has to come out, either burping or passing gas. Walking helps with the passing gas, the enzyme helps with the gas up top. Also I still get gas is I drink too much at one time........short gulping is my enemy........and you'll be on your protein shake etc stage............trying to put too much down in a short period of time causes gas, big time gas. Later so will drinking within eating a solid, or drinking with a solid. You can call OCC, from your list of contact phone numbers, or send a message to your corrdinator, she will get it to the dr quickly. They are there to help you through every stage. Hope this gives you some ideas to try, Cheers, K:)

Link to comment
Share on other sites

Guest lena9800

Hi,I had the samething and that is normal it's gas pains you must walk even if it's around the house it helps a lot.it will go away in about 2 weeks no worries.

Link to comment
Share on other sites

These pains are not always "gas pains". The stomach normally goes through contractions and now it is sutured and inflammed. The cramping can be handled by going to a doctor and getting an antispasmodic medication. If you can not do that, go buy some Naproxen (Midol, Aleve) which will work to some degree. It will go away eventually, but for me it took almost a month. It is just part of the healing process.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...